Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
IceC0ld

Bad accutane experience

Recommended Posts

Well hello everybody

I would like to share with you my story with accutane so far - which has been everything but pleasant for me.
I am 20 years old, my weight is 85kg and I started with accutane (20mg - very low for my weight) little more than a year ago. I went to a derm that didn't really know my experiences with acne, I only went to her once which was a few years earlier for a mild acne that every teenager had during those years. Keep in mind I didn't have ONE cyst, nor any red spots on my face. These were solely whiteheads, the skin-coloured little 'bumps' on your head. They were bothering me, yes, but they weren't that noticeable. 

Anyway, so she immediatly said I should be put on accutane. At this time I didn't know the drug, googled it and came across all succes stories, and decided to give it a go. From October 1st 2014 until January 2015, I noticed little to no differences in my face. But then it all began. I had cysts on my jaw line on both sides of my face. BIG cysts. I made the bad decision of picking on some of these, and that led to bloody situations. I went to another derm, which was more experienced. I had to take Medrol for a long time togheter with antibiotics. She put me off the accutane.

This all took a month or 2. The cysts were gone, but the scars remain. My face was incredibly red on the spots were the cysts were, and now months later there are still scars and red spots which are very visible.

Anyways, in April 2015 my dad took me to another derm (this is the fourth derm) which put me back on accutane(so at this point I was taking antibiotics, Medrol AND accutane). At this point, the cysts on my jaw line were still kind of there, though less bad. Still had to get steroid shots in the remaining cysts to make them dissapear. After a month or 2, I was off antibiotics and medrol. So only 20mg accutane. So from April until now everything went well, the red spots were slowly but surely turning less red. But now, I have one big cyst on my face again. It's very red and noticeable, and I am ashamed of it. Just when I was getting comfortable with how I looked, this happens.

Now we tried 1 week antibiotics to make this cyst dissapear, but it ain't working. So monday I have to get back to get a steroid shot, again. A new scar, again. 
I asked my derm - why not quit the accutane and look how things go like that, because I feel like accutane has caused all this shit to me, and now again a new cyst. He said not to do it because it's a bad idea. But I just CAN'T understand why it's a bad idea. I didn't have bad cystic acne when I started with accutane, and then suddenly it all exploded. I feel like it's happening again, and that there are coming more cysts. I am really on the edge of just quitting accutane myself, while the derm says not to.

What do you guys think? I am 20 years old and studying at university. I can safely say it has ruined 6 months of partying and social life for me. I didn't dare to come out and go out with friends. 



 

Edited by IceC0ld

Share this post


Link to post
Share on other sites

This is tough... maybe get a fifth derm's opinion...? Did you ask the derm why exactly it is a bad idea to quit...? As far as I know, you can quit accutane anytime you want. It's not like it's a hormonal treatment where you have to ease it off. But then again, I don't have an M.D. so your derm surely knows more about whether or not quitting the drug is a good idea better than me...

Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×